Social Anxiety Support Forum banner

1 - 20 of 37 Posts

·
nm jc
Joined
·
451 Posts
Discussion Starter · #1 ·
I have been taking prozac since june and my libido is gone. I'm not that worried at the moment...its proving effective for my depression and SA to a lesser degree.

I've just began reading about Post-SSRI Sexual Dysfunction and how it can be permanent.

I'm worried.

Has anyone made a successful comeback after stopping meds?
 

·
Banned
Joined
·
1,230 Posts
Didn't change my Libido when I was on Buproprian/Welbrutrin. Certainly hasn't left any lasting marks that I know of.
 

·
Registered
Joined
·
38 Posts
Mine actually improved for a little while after starting citalopram... anxiety related, I guess. It completely evaporated after a month though.
 

·
Registered
Joined
·
440 Posts
I have been taking prozac since june and my libido is gone. I'm not that worried at the moment...its proving effective for my depression and SA to a lesser degree.

I've just began reading about Post-SSRI Sexual Dysfunction and how it can be permanent.

I'm worried.

Has anyone made a successful comeback after stopping meds?
Yes. I wouldn't be too worried. Prozac definitely affected my orgasm, but it was tame compared to what other meds did.
 

·
Registered
Joined
·
444 Posts
I'm sort of worried about this with paxil. Does anyone have any experience or input?
 

·
Registered
Joined
·
44 Posts
Lexapro, Paxil, and Zoloft all affected my ability to orgasm. Sexual desire was also decreased.

Unfortunately the side effects of STRATTERA were just plain wretched. Far worse than Lexapro, Paxil and Zoloft (probably combined!). And I was on a low dose (25mg). Reaching orgasm was easier than with the other drugs, but the major problem was that reaching it was pretty painful. It made me not want to have an orgasm due to the pain involved. Sexual function was restored after each, but I would say after the Strattera it was a slight bit hindered, but barely noticeable.

What made it even worse was that mentally the Strattera worked the best out of all of them (for me anyway). But hey, everybody's different.
 

·
Registered
Joined
·
33 Posts
Definitely Keep Trying!!!! Be open with your partner about what's going on so you don't get hung up on lack of arousal. It's a totally frustrating trade off but you will most likely make a come back.
 

·
Yes
Joined
·
1,760 Posts
I only had a lowered libido for the first month or two; it returned even though I didn't discontinue though.

Although I have to say, if you're in a relationship that is suffering because of your low sex drive, your social anxiety can't be that bad!
 

·
Finding my way
Joined
·
1,932 Posts
When I was on Paxil, my libido didn't change at all, just my ability to have an orgasm. It was very frustrating and I didn't notice any other positive effects from the Paxil, so I stopped taking it. After I was diagnosed with bipolar disorder I have been taking Zyprexa (olanzapine) and lithium, and my sex drive is just as healthy as ever. Thank goodness for that!
 

·
Registered
Joined
·
5,337 Posts
Lexapro greatly diminished my libido, however it came back in full force exactly 24 hours after I stopped taking it.
Half life probly plays a role, so if prozac stays in your system for almost a month after you stop taking it, thats probly why some people report post SSRI sexual dysfunction. Just a thought.
 

·
Registered
Joined
·
141 Posts
Paxil made it harder to achieve orgasm. Normal function returned after stopping the medication. Effexor to a lesser degree; normal function also returned.

A handful of times during the first month of taking it, Strattera made orgasm painful. That side effect has gone away.
 

·
Registered
Joined
·
544 Posts
I'm still suffering from some sexual dysfunction after Effexor and Mirtazapine. It was ok for a few weeks after coming off them now it seems as though I may as well be on a med. But my story is quite complicated. I have a lot of complicated issues after effexor and mirtazapine that may/not be related.
 

·
Banned
Joined
·
751 Posts
I'm on Prozac and unfortunately my sex drive is just as strong as anyone else's. I don't masturbate a lot but I think about women/women's body parts 24/7. I wish I had the SSRI effects other people had.
 

·
Guided By Voices
Joined
·
2,396 Posts
There is such a thing as protracted side effects. I know one guy who was on an SSRI for yrs and his sex drive has not returned. He actually looks and talks to women with no desire, only as in a friendship. This guy is in his 20's, very intelligent with no other health issues. He knows his psychopharmacology, as he is currently in university for the field. It can happen but it usually occurs after taking an SRI for yrs. I don't know of any long term studies with such severe cases but the libido may return after a while. Also, add his testosterone was checked along with a complete blood panel and all was fine.
Keep in mind, I have only heard of a handful of anecdotal reports. When I stopped lexapro after a few yrs; It did take months for my libido/sex drive to start to return to normal. I was quite concerned. And started focusing on exercise, diet, supplementation, and lifestyle changes to help the process.
 

·
Registered
Joined
·
565 Posts
"It is unclear how widespread this phenomenon, there is still a question if it really exists.
I have no doubt that patients who complain of decreased sexual function (including parts list of the symptoms you list your face) long after the cessation of treatment - SSRIs.
The question is indeed a drug charge or other problem is still open.
We know that anxiety and depression damage sexual function, this is the reason that patients receive treatment at all - SSRIs. When a patient stops treatment - SSRIs and continues to complain about PSSD has to ask what the cause, the treatment? Disease?
I have no good answer to that.
Wikipedia article edited well, and it points to think about (the fact that they could create a similar situation in animals supports the possibility of the phenomenon is real).
Still need well-controlled studies to be seen whether there is a problem what its scope. The majority of patients who discontinued SSRI sexual function returned to normal (though sometimes it could take several weeks, or even months).
My current work I came across a few cases they could even be considered as PSSD, and all that was not clean. That the cessation of treatment on SSRIs has stemmed from dissatisfaction effect of treatment, and now you know why sexual dysfunction, depression, or indeed returning PSSD.
The question is why one should avoid therapy on SSRIs.
My opinion would not be right to refrain from SSRIs because of this concern, since we lose so treatment option problem is much more difficult. Anxiety disorders and depression are negligible. These disorders are very common, (known since the dawn of history) and severely disrupt the life of a lot of people around the world. Without SSRI we will run a major tool to fight the phenomenon, and we can improve the quality of life and function of many millions of people worldwide.
Moreover, we have tools Halls deal with the problem in not bad."
 
1 - 20 of 37 Posts
Top